EconPapers    
Economics at your fingertips  
 

Disclosure policy in Tullock contests with asymmetric stochastic entry

Qiang Fu, Jingfeng Lu and Jun Zhang

Canadian Journal of Economics/Revue canadienne d'économique, 2016, vol. 49, issue 1, 52-75

Abstract: We examine how disclosure policy can be optimally designed to incentivize contestants when their participation is exogenously stochastic. In a generalized Tullock contest setting with two players who are asymmetric in both their values and entry probabilities, we fully characterize the necessary and sufficient conditions under which no disclosure dominates full disclosure. We find that the comparison depends solely on a balance effect exercised by entry probabilities on the expected total effort. The optimal disclosure policy must better balance the competition. These conditions continue to hold when the precision r of Tullock contests is endogenously chosen by the designer. Politique de divulgation dans des concours à la Tullock quand l'entrée est stochastique et asymétrique. On examine comment une politique de divulgation ou non du nombre des participants à un concours peut être optimisée pour donner des incitations aux participants quand leur participation est le résultat d'aléas exogènes. Dans le contexte généralisé d'un concours à la Tullock avec deux joueurs qui sont asymétriques tant dans leurs valeurs que dans leurs probabilités d'entrée, on définit les conditions nécessaires et suffisantes pour lesquelles la non divulgation est préférable à la pleine divulgation. On découvre que la comparaison dépend seulement de l'effet de balance exercé par les probabilités d'entrée sur l'effort total anticipé. La politique optimale de divulgation doit balancer au mieux la concurrence. Ces conditions sont maintenues quand la précision r des concours à la Tullock est choisie de manière endogène par le designer du concours.

Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
https://doi.org/10.1111/caje.12190

Related works:
Journal Article: Disclosure policy in Tullock contests with asymmetric stochastic entry (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:canjec:v:49:y:2016:i:1:p:52-75

Access Statistics for this article

More articles in Canadian Journal of Economics/Revue canadienne d'économique from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-20
Handle: RePEc:wly:canjec:v:49:y:2016:i:1:p:52-75